MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW803F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during flushing before use of this fogarty thru-lumen embolectomy catheter, balloon was damaged and leaking.In addition, there was leakage through the catheter body backform.Event was solved replacing with new unit.There was no allegation of patient injury.The device was received for evaluation.As per evaluation results, the balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.
 
Additional Manufacturer Narrative
One fogarty embolectomy catheter was received by our product evaluation laboratory for a full examination.The report of "balloon damage" was confirmed.The report of "leakage through the catheter body backform" was unable to be confirmed.The balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section b3 (date of event), h6 (type of investigation) updated section h6 (investigation findings) and h6 (investigations conclusions).Updated device evaluation: the report of balloon damage and "leakage through the catheter body backform" was confirmed.The balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.A closer examination found a leakage in the inflation lumen due to a partial bond separation/gap in the adhesive at the distal end of "y" fitting.Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.Lab findings were aligned with customer video.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode of balloon rupture is associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection process.Additionally, the ifu was reviewed and it indicates "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.".With regards to the other issue of leakage at the y-fitting, a root cause related to the manufacturing was identified.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22182373
Report Number2015691-2025-04750
Device Sequence Number12934182
Product Code DXE
UDI-Device Identifier00690103043501
UDI-Public(01)00690103043501(17)250822(11)230524(10)65105742
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model Number12TLW803F
Device Lot Number65105742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown